Log In Sign Up

Methyldopa


Forum: High Risk Pregnancy

Notices

Welcome to the JustMommies Message Boards.

We pride ourselves on having the friendliest and most welcoming forums for moms and moms to be! Please take a moment and register for free so you can be a part of our growing community of mothers. If you have any problems registering please drop an email to boards@justmommies.com.

Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!

Reply Post New Topic
  Subscribe To High Risk Pregnancy LinkBack Topic Tools Search this Topic Display Modes
  #1  
February 17th, 2011, 08:48 PM
semi-crunchymom's Avatar Veteran
Join Date: Oct 2010
Location: Arizona
Posts: 479
Anyone else taking this for high BP during pregnancy?

I've been taking it about 10 days now, 250mg/day, and am feeling really tired, and sometimes woozy/lightheaded. Just generally feeling "off", if that makes sense. Is this normal?
__________________
Kelly, mommy of 4 boys in arizona
I apologize for missing spaces and mixed up v's and b's...my 2 yr old has removed several keys from my laptop

Thank you Oona for my adorable siggy!
Reply With Quote
  #2  
February 17th, 2011, 10:05 PM
Regular
Join Date: Jan 2011
Location: Wisconsin
Posts: 52
I am! Yes I feel the exact same way...soooooo tierd all of the time, I almost feel like I am in a daze. Usually for an hour after I take it I try to take it easy and not get up at all because I get very dizzy. Have you been getting any headaches associated with it? I tend to get a really bad frontal headache that feels like my skull has a heart beat ( haha I dunno if that makes any sense ). Well good luck and take it easy. I work at a nursing home and a lot of the elderly are on blood pressure meds and they are always sleepy I never knew that it had such impact on sleep patterns until I started taking it myself.
__________________


Reply With Quote
  #3  
February 18th, 2011, 02:37 PM
8miraclez's Avatar Formerly Halfbaked
Join Date: Jul 2007
Posts: 7,472
I've taken it with my other pregnancies but it gave me such bad headaches that they switched me. I'm on labetelol right now and it makes me super tired too. I take it at night though so then I just go to bed. I'm sure later on, they'll tell me I have to start taking it during the day. Not looking forward to that but anything to keep that bp down.
__________________


To read updates about our baby born with major birth defects, like our Facebook page
Reply With Quote
  #4  
February 18th, 2011, 03:34 PM
Platinum Supermommy
Join Date: Apr 2008
Location: Northern KY
Posts: 10,208
I took methyldopa and did not have any of those side effects, but everyone is different!
__________________


Reply With Quote
  #5  
February 18th, 2011, 06:45 PM
EmG EmG is offline
Super Mommy
Join Date: Aug 2010
Location: Reno, NV
Posts: 741
I took methyldopa for 2 months and the sleepiness never went away. They switched me to labetelol because the methyldopa wasn't working and that made me sleepy too. Now I've been on that 2 months and that doesn't make me sleepy anymore! But it's like my OB said. "I'd rather you be sleepy than have high blood pressure!" I hope it goes away with time for you.
__________________
Emily

*Thanks to Jaidynsmum for my beautiful siggy!*
Reply With Quote
  #6  
March 23rd, 2011, 12:18 PM
Newbie
Join Date: Mar 2011
Posts: 2
I take methyldopa every 8 hours and labetalol 150 mgs once a day (300 cut in half). I have dry/cotton mouth as I sleep, headaches, exhaustion, and short of breath. I was taking labetalol twice a day but that made me so out of breath and I was only about 9 weeks pregnan so they switched it up a bit. My baby is doing great though, first time being pregnant, I'm 19 weeks/close to 20 weeks in and the side effects from the medicine is easier to deal with than my extreme high blood pressure. I worry sometimes with all this medicine something might happen to the baby but there isn't much they can give me because of my kidney disease.
Reply With Quote
Reply

Topic Tools Search this Topic
Search this Topic:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -7. The time now is 06:46 AM.



Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2015, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO 3.6.0